Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 43, NWS Tallahassee, FL

March 20, 200916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 20, 2009, 2:07 PM CDT for 16 counties in Florida. It took effect at Mar 21, 2009, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2009, 2:07 PM CDT (19:07 UTC)
In effect from
Mar 21, 2009, 12:00 PM CDT
Expired
Mar 21, 2009, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 201907
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT FRI MAR 20 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING FOR THE FLORIDA PANHANDLE AND BIG BEND FOR LOW
RELATIVE HUMIDITY AND HIGH DISPERSION... 

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SATURDAY FOR THE SAME AREA FOR SIMILAR CONDITIONS...

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON AND SUNDAY
AFTERNOON FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL
GEORGIA FOR LOW RELATIVE HUMIDITY...

.HIGH PRESSURE TO THE NORTH WILL CONTINUE TO BRING FAIR WEATHER
AND DRY AIR INTO THE AREA THROUGH THE WEEKEND.

FLZ007>019-026>029-034-210300-
/O.UPG.KTAE.FW.A.0037.090321T1700Z-090322T0000Z/
/O.NEW.KTAE.FW.W.0043.090321T1700Z-090322T0000Z/
/O.NEW.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/
/O.CON.KTAE.FW.W.0042.000000T0000Z-090320T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
307 PM EDT FRI MAR 20 2009 /207 PM CDT FRI MAR 20 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING FOR THE FLORIDA BIG BEND AND PANHANDLE...IN EFFECT FROM 1
PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED SUNDAY. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-210300-
/O.NEW.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/
/O.CON.KTAE.FW.A.0037.090321T1700Z-090322T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
307 PM EDT FRI MAR 20 2009 /207 PM CDT FRI MAR 20 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
4 follow-up statements
000 
WWUS82 KTAE 210005
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
805 PM EDT FRI MAR 20 2009

...RED FLAG WARNING SATURDAY AFTERNOON FOR NORTHWEST FLORIDA FOR
LOW RELATIVE HUMIDITY AND HIGH DISPERSION VALUES...

...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR NORTHWEST FLORIDA FOR
LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH SATURDAY AND SUNDAY AFTERNOONS FOR SOUTHEAST
ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LOW RELATIVE
HUMIDITY...

.A DRY AIRMASS WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND.
DISPERSION VALUES WILL BE UNUSUALLY HIGH SATURDAY AFTERNOON.

FLZ007>019-026>029-034-211130-
/O.CON.KTAE.FW.W.0043.090321T1700Z-090322T0000Z/
/O.CON.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
805 PM EDT FRI MAR 20 2009 /705 PM CDT FRI MAR 20 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RELATIVE HUMIDITY WILL LIKELY DROP BELOW 35 PERCENT EARLY
SATURDAY AFTERNOON...AND REMAIN AT THESE LOW LEVELS FOR 4 HOURS.
HIGH DISPERSION VALUES ARE ALSO EXPECTED. SIMILAR CONDITIONS ARE
POSSIBLE SUNDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. WATCH FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-211130-
/O.CON.KTAE.FW.A.0037.090321T1700Z-090322T0000Z/
/O.CON.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
805 PM EDT FRI MAR 20 2009 /705 PM CDT FRI MAR 20 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AND SUNDAY
AFTERNOONS. THE RELATIVE HUMIDITY MAY DROP BELOW 25 PERCENT FOR 2
TO 4 HOURS BOTH AFTERNOONS.  

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. WATCH FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FOURNIER
000 
WWUS82 KTAE 210916
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
516 AM EDT SAT MAR 21 2009

...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR SOUTHEAST ALABAMA...

...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR SOUTHWEST AND 
SOUTH CENTRAL GEORGIA...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
UNTIL 8 PM EDT /7 PM CDT/ FOR ALL THE OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT COINCIDENT WITH DISPERSION
INDICES ABOVE 75...

...FIRE WEATHER WATCH IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR ALL
OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LIKELY LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COINCIDENT WITH DISPERSION
INDICES ABOVE 75...

...FIRE WEATHER WATCH IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR ALL OF
SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF 
RELATIVE HUMIDITY BELOW 25 PERCENT...

...FIRE WEATHER WATCH IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR ALL OF 
SOUTHEAST ALABAMA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY 
BELOW 25 PERCENT...

.A DRY AIRMASS THAT HAS BUILT OVER THE REGION IN THE WAKE OF A
COLD FRONT WILL LEAD TO A PERIOD OF RED FLAG CONDITIONS TODAY FOR
NORTH FLORIDA. RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW
CRITICAL LEVELS ON SUNDAY IN NORTH FLORIDA AND POSSIBLY INTO SOUTH
GEORGIA AND ALABAMA. 

ALZ065>069-GAZ120>131-142>148-155>161-220000-
/O.CAN.KTAE.FW.A.0037.090321T1700Z-090322T0000Z/
/O.EXT.KTAE.FW.A.0038.090322T1800Z-090322T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
516 AM EDT SAT MAR 21 2009 /416 AM CDT SAT MAR 21 2009/

...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TODAY. ANOTHER FIRE
WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007>019-026>029-034-220000-
/O.EXT.KTAE.FW.A.0038.090322T1600Z-090323T0000Z/
/O.CON.KTAE.FW.W.0043.090321T1700Z-090322T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
516 AM EDT SAT MAR 21 2009 /416 AM CDT SAT MAR 21 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM
1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. WATCH FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

38-GODSEY
000 
WWUS82 KTAE 211943
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT SAT MAR 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
FOR ALL THE OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND
DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT FOR SUNDAY FROM NOON EDT /11 AM CDT/
UNTIL 8 PM EDT /7 PM CDT/ FOR THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

...FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON FOR
SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

DISCUSSION...VERY DRY AIR CONTINUES TO SPREAD ACROSS MUCH OF THE
TRI-STATE AREA THIS AFTERNOON. TEMPERATURES WARMING TO NEAR 70
DEGREES COMBINED WITH DEW POINTS IN THE UPPER 20S TO LOWER 30S
ACROSS INLAND AREAS ARE PRODUCING RELATIVE HUMIDITY VALUES IN THE
20S ACROSS MUCH OF THE AREA. ON SUNDAY...DURATIONS OF LOW RH WILL
EASILY EXCEED CRITERIA ACROSS OUR FLORIDA COUNTIES...SO A RED FLAG
WARNING HAS BEEN ISSUED. DURATIONS WILL APPROACH CRITERIA ACROSS
OUR SE ALABAMA AND GEORGIA COUNTIES ON SUNDAY...AND A FIRE WEATHER
WATCH HAS BEEN POSTED THERE. 

FLZ007>019-026>029-034-220345-
/O.CON.KTAE.FW.W.0043.000000T0000Z-090322T0000Z/
/O.CON.KTAE.FW.A.0038.090322T1600Z-090323T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
343 PM EDT SAT MAR 21 2009 /243 PM CDT SAT MAR 21 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

A RED FLAG WARNING IS NOW IN EFFECT FROM NOON EDT /11 AM CDT/ UNTIL
8 PM EDT /7 PM CDT/ SUNDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR. LOW RELATIVE
HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-220345-
/O.CON.KTAE.FW.A.0038.090322T1800Z-090322T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
343 PM EDT SAT MAR 21 2009 /243 PM CDT SAT MAR 21 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY AND
HIGH DISPERSION LEVELS COULD ENHANCE FIRE GROWTH POTENTIAL. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

DUVAL
000 
WWUS82 KTAE 220023
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 PM EDT SAT MAR 21 2009

...RED FLAG WARNING IN EFFECT FOR SUNDAY FROM NOON EDT /11 AM
CDT/ UNTIL 8 PM EDT /7 PM CDT/ FOR THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON FOR
SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...ON SUNDAY...DURATIONS OF RELATIVE HUMIDITY BELOW 35 
PERCENT WILL EASILY EXCEED RED FLAG CRITERIA ACROSS THE FLORIDA
COUNTIES...ALONG WITH HIGH DISPERSIONS. DURATIONS OF RELATIVE
HUMIDITY BELOW 25 PERCENT WILL APPROACH RED FLAG CRITERIA ACROSS
THE SOUTHEAST ALABAMA AND SOUTHERN GEORGIA COUNTIES.

FLZ007>019-026>029-034-221130-
/O.EXP.KTAE.FW.W.0043.000000T0000Z-090322T0000Z/
/O.UPG.KTAE.FW.A.0038.090322T1600Z-090323T0000Z/
/O.NEW.KTAE.FW.W.0044.090322T1500Z-090323T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
823 PM EDT SAT MAR 21 2009 /723 PM CDT SAT MAR 21 2009/

...RED FLAG WARNING IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY...
...RED FLAG WARNING HAS EXPIRED THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-221130-
/O.EXT.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
823 PM EDT SAT MAR 21 2009 /723 PM CDT SAT MAR 21 2009/

...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY AND
HIGH DISPERSION LEVELS COULD ENHANCE FIRE GROWTH POTENTIAL. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 20, 1:50 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 20, 1:50 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT FRI MAR 20 2009

.SYNOPSIS...COLD FRONT APPEARS TO BE THROUGH CROSS CITY...BUT IT IS
MUCH MORE DIFFICULT TO DETERMINE IF IT HAS REACHED THE BUOYS AS
YET. THE STRATOCUMULUS FIELD ACROSS SOUTHEAST GEORGIA HAS REACHED
LANIER COUNTY IN GEORGIA...BUT THE WESTERN BOUNDARY OF THE CLOUD
FIELD CONTINUES TO ERODE SOMEWHAT AS IT DRIFTS SOUTH. IT APPEARS THAT
THE CUMULUS FIELD FROM SAINT AUGUSTINE TO CROSS CITY ACTUALLY DEFINES
THE FRONTAL BOUNDARY. TEMPS AT 18Z RANGED FROM 60 IN ALBANY TO 80 AT
CROSS CITY. DEWPOINTS VARIED FROM 40 IN ALBANY TO 58 ALONG THE BIG
BEND COASTAL SECTIONS.

THE BIG PICTURE THIS AFTERNOON SHOWS A TROUGH IN THE EAST AND A
TROUGH OFF THE PACIFIC COAST...WITH A RIDGE IN THE MIDDLE IN THE
ROCKIES. A LARGE 1034-MB SURFACE HIGH PRESSURE LOCATED IN THE GREAT
LAKES IS SPILLING IN BEHIND OUR COLD FRONT.

&&

.SHORT TERM... (TONIGHT THROUGH SUNDAY NIGHT)...
FIRST DAY OF SPRING
THE CONUS UPPER AIR PATTERN WILL CONTINUE TO EVOLVE OVER THE NEXT
SEVERAL DAYS FROM MAINLY A ZONAL PATTERN TO A HIGHLY AMPLIFIED
PATTERN WITH A TROUGH OFF THE EAST COAST AND A VIGOROUS TROUGH
ALONG THE WEST COAST WITH A RIDGE IN THE MIDWEST. SURFACE HIGH
PRESSURE IN THE GREAT LAKES TODAY WILL PROGRESS TOWARD THE
SOUTHEAST U.S. AND WILL BE LOCATED ALONG THE CAROLINA COAST SUNDAY
NIGHT. AS HIGH PRESSURE PUSHES SOUTHEAST...THE PRESSURE GRADIENT
WILL TIGHTEN TONIGHT THROUGH SUNDAY...WHICH WILL PRODUCE ADVISORY
CONDITIONS ACROSS OUR COASTAL WATERS. THE TEMPS ASSOCIATED WITH
THIS AIR MASS ARE NOT OVERLY COLD...BUT SEVERAL COOL MORNINGS IN THE
MID 40S ARE EXPECTED THROUGH MONDAY. PLEASANT AFTERNOON TEMPS IN
THE 70S ARE IN STORE FOR US THROUGH THE WEEKEND AND INTO NEXT WEEK.
ALL IN ALL...A GREAT WEEKEND IS PREDICTED...BUT WE DO NEED THE RAIN.

.LONG TERM...
(SUNDAY NIGHT THROUGH FRIDAY).
THE PERIOD WILL START OUT WITH THE FORECAST AREA UNDER DEEP LAYER
RIDGING WHICH WILL KEEP THINGS DRY THROUGH TUE. TEMPS WILL START OUT
COOLER THAN NORMAL MON MORNING WITH MANY INLAND AREAS IN THE LOWER
TO MID 40S. TEMPS WILL BE NEAR NORMAL FOR MON...MON NIGHT AND TUE.
OUR NEXT POTENTIAL WEATHER MAKER WILL BE A SYSTEM THAT MOVES FROM
THE ROCKIES OUT INTO THE CENTRAL PLAINS ON MON. THIS WILL BE AN
OCCLUDED SYSTEM AND BE VERY SLOW TO MOVE E AS IT RUNS INTO THE
BUILDING DOWNSTREAM RIDGE. THE STACKED SYSTEM WILL BE FORCED TO RIDE
NEWD TO THE UPPER MIDWEST OF WRN GREAT LAKES. THE LATEST GFS SHOWS
THE COLD FRONT CROSSING THE LOWER MS VALLEY WED MORNING AND THEN
STALLING OVER OR NEAR THE FORECAST AREA ON THU AND FRI. THE 19/12Z
EURO IS LESS PROGRESSIVE...NEVER ALLOWING THE FRONT TO MAKE IT TO
OUR AREA AS AN UPPER RIDGE BUILDS OVER THE AREA ONCE AGAIN. WE TEND
TO FAVOR THE SLOWER EURO WITH THIS SCENARIO...BUT WILL ALLOW FOR THE
FRONT TO GET CLOSE ENOUGH TO WARRANT POPS. MEX POPS LOOK PRETTY
REASONABLE AND WILL BE USED. HAVENT HAD A CHANCE TO LOOK AT THE NEW
EURO...BUT DO NOT PLAN TO INDICATE THE WIND SHIFT SHOWN BY THE GFS
FOR OUR NWRN ZONES WED NIGHT.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD (18Z
SAT). A COLD FRONT HAS MOVED INTO NORTH CENTRAL FLORIDA WITH CIGS
BELOW 2000 FT BEING REPORTED IN SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA RIGHT BEHIND THE FRONT.

&&

.MARINE...WINDS AND SEAS ARE EXPECTED TO BUILD TO ADVISORY LEVEL
BEHIND THE COLD FRONT AS THE AREA OF HIGH PRESSURE TIGHTENS THE
GRADIENT THIS EVENING. COULD SEE WINDS OVER THE OFFSHORE WATERS
APPROACH 25 KNOTS AFTER MIDNIGHT SATURDAY DUE TO THE FAVORABLE
EASTERLY FLOW REGIME...WHICH FAVORS NOCTURNAL SURGES IN THE WINDS. A
SLIGHT DECREASE IN WINDS AND SEAS ON SATURDAY AFTERNOON WILL OCCUR...
BUT THE LULL SHOULD BE BRIEF ENOUGH TO WARRANT CONTINUING ADVISORY
HEADLINES INTO SATURDAY NIGHT WHEN WINDS AND SEAS WILL ONCE AGAIN
BUILD IN THE EASTERLY FLOW. HEADLINE CONDITIONS MAY CONTINUE INTO THE
FIRST PART OF THE WEEK...EVEN AS WINDS SHIFT TO SOUTHEASTERLY ON
MONDAY NIGHT WELL AHEAD OF THE NEXT APPROACHING FRONTAL SYSTEM.

&&

.FIRE WEATHER...TODAYS RED FLAG WARNING IN FLORIDA SEEMS TO BE IN
JEOPARDY. WINDS ARE NOT AS HIGH AND GUSTY AS EXPECTED...AND MOST
AREAS WILL NOT GET THE MINIMUM 4-HR DURATIONS. WE ALSO PLAN TO
UPGRADE THE FLORIDA WATCH TO A WARNING FOR SATURDAY. WE WILL MAINTAIN
A WATCH FOR GEORGIA AND ALABAMA. RH VALUES WILL GET BELOW 25
PERCENT...BUT DURATIONS ARE STILL SOMEWHAT MARGINAL. WE ALSO PLAN
TO ISSUE A WATCH FOR ALL ZONES FOR SUNDAY. CONDITIONS APPEAR TO BE
SIMILAR ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  48  75  44  73  47 /   0   0   0   0  10
PANAMA CITY  53  73  51  72  54 /   0   0   0   0  10
DOTHAN       46  73  46  73  49 /   0   0   0   0  10
ALBANY       44  71  42  71  45 /   0   0   0   0   0
VALDOSTA     47  71  43  72  46 /   0   0   0   0   0
CROSS CITY   48  75  44  73  47 /   0  10   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
     HENRY...HOUSTON.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

GA...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
     BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
     DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
     CDT/ SATURDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     SUNDAY FOR THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL
     WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO
     20 NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA
     FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE RIVER TO
     KEATON BEACH OUT 20 NM...COASTAL WATERS FROM APALACHICOLA
     TO DESTIN FL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT SUNDAY
     FOR THE FOLLOWING ZONES: WATERS FROM SUWANNEE RIVER TO
     APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA
     TO DESTIN FL FROM 20 TO 60 NM.

&&

AVIATION/FIRE WEATHER...GOREE
PUBLIC/MARINE...WATSON
LONG TERM...WOOL
Hazardous weather outlook, Mar 20, 4:33 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 AM EDT FRI MAR 20 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-211000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
533 AM EDT FRI MAR 20 2009 /433 AM CDT FRI MAR 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
DRIER AIR WILL FILTER INTO THE REGION TODAY IN THE WAKE OF A COLD
FRONT THAT PASSED THROUGH THIS MORNING. THIS DRIER AIR WILL HELP
ENHANCE THE SPREAD OF ANY WILD FIRES THAT DEVELOP TODAY.

HIGH PRESSURE BUILDING IN NORTHEAST OF THE MARINE AREA TONIGHT
WILL CREATE STRONG EASTERLY WINDS ACROSS THE NORTHERN GULF OF
MEXICO. A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
TO DEVELOP OVER THE MARINE AREA LATE TONIGHT AND CONTINUE INTO
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER THROUGH THE
WEEKEND AND INTO THE FIRST PART OF THE WEEK. SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE OVER THE MARINE AREA AT LEAST INTO
SUNDAY IF NOT LONGER DUE TO THE STRENGTH OF THIS HIGH PRESSURE AREA.

A FRONTAL SYSTEM WILL SLOWLY APPROACH FROM THE WEST ON TUESDAY AND
BRING A CHANCE OF RAIN BACK TO THE FORECAST FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:19 AM CDTSmall Craft AdvisoryTAE71 hr
Mar 20, 2:07 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more38 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.